Turn on thread page Beta
    • Thread Starter
    Offline

    6
    ReputationRep:
    I have seen this is marketted as an appetite suppressant and was planning to give it a try in a (currently failing) bid to lose my uni fat, however a quick wiki search also lists it as an antidepressant and sleep aid. Has anyone taken it, for any purpose, and how effective was it/what side effects were there? Thanks xxx
    Offline

    0
    ReputationRep:
    ermmmm, how about good old fashioned running and cut down on foods yourself?? why need a pill, surely you have enough willpower to do that.
    • Thread Starter
    Offline

    6
    ReputationRep:
    I exercise a lot, and I have cut down on foods to the point where people are bugging me telling me to eat. It's just a little bit of stubborn fat around the bottom of my stomach that wont go. Anyway I didn't ask for other weight loss advice, thankyou, just about the pills. I am capable of thinking of your suggestions myself.
    Offline

    0
    ReputationRep:
    (Original post by History_is...)
    I exercise a lot, and I have cut down on foods to the point where people are bugging me telling me to eat. It's just a little bit of stubborn fat around the bottom of my stomach that wont go. Anyway I didn't ask for other weight loss advice, thankyou, just about the pills. I am capable of thinking of your suggestions myself.
    alrite missy calm down, i DO know what im talking about though.
    if you dont want to lose weight but lose some 'excess' then it just means you need to tone, do some weights and sit ups to get rid of the stomach hang on.
    but just ignore me, and take the pills.
    Offline

    10
    ReputationRep:
    5-HTP is responsible for the creation of serotonin in the brain, a neurotransmitter associated with appetite, sleep, but most commonly, mood. Depressed patients have low serotonin, and so 5-HTP is used to improve mood. It will work as an appetite suppressant, but it's only as useful as natural methods of raising serotonin.

    I hate to say this, given the response to the last thread, but as the sole purpose of 5-HTP is to raise serotonin, you may as well go through the natural route, because drugs will always be associated with side-effects that aren't found naturally. For the record, you can raise serotonin through exercise, and eating certain foods, especially turkey, fruit and vegetables, and dairy products.

    From my albeit limited knowledge of 5-HTP, it can cause some side effects, such as nausea, but isn't renowned for being too bad, as drugs go.
 
 
 
Reply
Submit reply
Turn on thread page Beta
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: July 18, 2007
Poll
Black Friday: Yay or Nay?

The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

Write a reply...
Reply
Hide
Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.